MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222233
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Investigation summary: the complaint device was received and inspected.The complaint can be confirmed, as the suture appeared to be misassembled.It was observed that the orthocord loop at the distal tip of the anchor was loose and protruded slightly out of the anchor groove.The interior orthocord bundle was inspected, and no anomalies were observed.It was also observed that the anchor was pushed toward the distal end and not seated as far back as it should be on the driver.When the anchor is pushed away and off the driver, the orthocord can become loose.The device is packed inside a sulfated paperboard sleeve, which surrounds the device inside the pouch.It is possible that the user gripped the sleeve on either side of the device and put pressure on the tip of the anchor.When the user went to pull the device out of the sleeve, it is possible that the anchor pulled forward therefore appearing to have been damaged upon receipt.However, given the information provided we cannot discern a definitive root cause for the reported failure.A 100% in-process verification is performed at the manufacturing site for this device to ensure that the anchor is situated securely onto the inserter with the orthocord.Therefore, it is unlikely that this defect would have been released without being detected before final packaging.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep via phone that the sutures were loose around the customer's healix br 5.5 mm anchor suture bridge prior to a rotator cuff repair and the doctor did not want to use it.The case was completed with another like device.There were no patient consequences or delays.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
5.5 HEALIX BR ANCHOR W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9036649
Report Number1221934-2019-58304
Device Sequence Number2241299
Product Code MAI
UDI-Device Identifier10886705007790
UDI-Public10886705007790
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number222233
Device Lot NumberL621157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2018
Initial Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1